Alert archive / Wyoming / Special Weather Statements in 2012
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 25, 2012, 6:49 PM MDT for Converse County, Wyoming. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2012, 6:49 PM MDT (00:49 UTC)
- Expired
- Jul 25, 2012, 7:45 PM MDT
- In force
- 56 min
- Issued by
- NWS Cheyenne, WY
County Converse County, WY
The radar
The Rapid City radar (KUDX), 183 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 2255 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -136 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
371
WWUS85 KCYS 260049
SPSCYS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
649 PM MDT WED JUL 25 2012
WYZ101-102-260145-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
649 PM MDT WED JUL 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE AND WESTERN
NIOBRARA COUNTIES UNTIL 745 PM MDT...
AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF DULL CENTER TO 10 MILES WEST OF BILL TO 9 MILES NORTH OF LAPRELE
RESERVOIR...AND MOVING EAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
DOUGLAS AND BILL AROUND 655 PM MDT.
DULL CENTER AROUND 705 PM MDT.
MANNING RANCH AROUND 725 PM MDT.
LOST SPRINGS AROUND 730 PM MDT.
KEELINE AROUND 740 PM MDT.
LANCE CREEK AROUND 745 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 135 AND
151.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4352 10427 4339 10430 4312 10454 4267 10469
4276 10564 4318 10554 4351 10522 4351 10435
TIME...MOT...LOC 0049Z 275DEG 37KT 4349 10509 4317 10540
4282 10549
$$
RUBINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 25, 5:44 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 25, 5:44 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 544 PM MDT WED JUL 25 2012 .AVIATION...00Z TAFS. VFR PREVAILING. ISOLATED SHOWERS AND THUNDERSTORMS THROUGH 03Z PRODUCING LOCALIZED MVFR...WIND GUSTS TO 45 MPH AND TURBULENCE. AFTER 18Z...ISOLATED THUNDERSTORMS ALONG THE LARAMIE RANGE...OTHERWISE VFR. RUBIN && .PREV DISCUSSION... /ISSUED 255 PM MDT WED JUL 25 2012/ SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT LATEST RADAR LOOP WAS SHOWING A BIG CLUSTER OF CONVECTION CONTINUING TO PUSH EAST THROUGH AREAS FROM WHEATLAND TO TORRINGTON AND WILL CONTINUE TO MOVE THROUGH AREAS IN THE CENTRAL NEBRASKA PANHANDLE THIS EVENING. BASED ON TRENDS...IT APPEARS LIKE THE BACK EDGE OF THIS CLUSTER SHOULD EXIT THE NEBRASKA PANHANDLE BETWEEN 02Z AND 03Z. ELSEWHERE...ISOLATED THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING...BUT SHOULD DISSIPATE FAIRLY QUICKLY TOWARDS SUNSET. LATEST WATER VAPOR LOOP WAS SHOWING THE DRIER AIR STARTING TO PUSH EAST ACROSS THE FORECAST AREA. LATEST SURFACE ANALYSIS WAS SHOWING THE SURFACE HIGH CONTINUING TO BUILD SOUTH ACROSS THE FORECAST AREA WHICH WILL ALLOW FOR GOOD RADIATIONAL COOLING TO TAKE PLACE TONIGHT. THURSDAY-THURSDAY NIGHT: THE MODELS ARE SHOWING THE BULK OF THE MOISTURE SHIFTING SOUTH OF THE FORECAST AREA AS THE UPPER LEVEL RIDGE BUILDS BACK OVER THE AREA. THIS WILL ALLOW FOR MOSTLY DRY CONDITIONS TO PREVAIL TOMORROW AND TOMORROW NIGHT. HOWEVER...THE MODELS ARE SHOWING SOME LOW LEVEL CONVERGENCE DEVELOPING ALONG THE LARAMIE RANGE WHICH MAY AID IN DEVELOPING SOME ISOLATED SHOWERS AND THUNDERSTORMS ALONG THE LEE SIDE OF THE MOUNTAINS. OTHERWISE...TEMPERATURES SHOULD BE RATHER SEASONABLE FOR THIS TIME OF YEAR. FRIDAY-FRIDAY NIGHT: LATEST WATER VAPOR LOOP WAS SHOWING A PLUME OF PACIFIC MOISTURE STREAMING NORTH JUST OFF THE CALIFORNIA COASTLINE. THIS GFS/ECMWF/NAM ARE SHOWING THIS PLUME OF MOISTURE LIFTING NORTHEAST ALONG THE RIDGE AND POSSIBLE TOWARDS WYOMING ON FRIDAY. THIS FEATURE MAY AID IN INCREASING THE LOW LEVEL CONVERGENCE/LOW LEVEL MOISTURE ALONG THE LARAMIE RANGE ON FRIDAY AND BRING ANOTHER SHOT OF AFTERNOON SHOWERS AND THUNDERSTORMS TO AREAS MAINLY ALONG AND EAST OF THE LARAMIE RANGE FRIDAY AFTERNOON INTO FRIDAY EVENING. TEMPERATURES WILL ALSO TEND TO CLIMB A BIT FROM THURSDAY. LONG TERM...SATURDAY THROUGH WEDNESDAY... UPPER HIGH WILL REMAIN CENTERED OVER THE SOUTHERN PLAINS AS JULY CLOSES OUT BUT IT WILL SLIP A LITTLE WESTWARD BY THE MID PART OF NEXT WEEK. MONSOONAL MOISTURE WILL CONTINUE TO RISE OVER MUCH OF THE CWA SATURDAY AND SUNDAY PROVIDING WIDELY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. MOISTURE SHOULD THEN BEGIN BEING SHUNTED MORE TO THE SOUTH EARLY NEXT WEEK AS THE UPPER HIGH MOVES WEST AND ALTERS THE UPPER FLOW OVER THE CWA TO MORE WESTERLY AND TAPS SOME DRIER AIR FROM THE DESERT SW. TEMPERATURES WILL REMAIN QUITE WARM THROUGH WEDNESDAY...GENERALLY ABOVE AVERAGES THOUGH NOT QUITE AS HOT AS RECENT. AVIATION...18Z TAFS... VFR EXPECTED ACROSS ALL TERMINALS THROUGH THURSDAY MORNING. ISOLATED SHOWERS AND TSTRMS THIS AFTERNOON INTO EARLY THIS EVENING MAINLY OVER AND EAST OF THE MTNS WITH BRIEF GUSTY WINDS AND MVFR VSBYS IN STRONGER STORMS. SKIES CLEARING OVERNIGHT. -RE- FIRE WEATHER... A CLUSTER OF SHOWERS AND THUNDERSTORMS IN SOUTHEAST WYOMING WILL CONTINUE TO MOVE INTO THE CENTRAL NEBRASKA PANHANDLE THIS EVENING WITH ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED ELSEWHERE. ERRATIC OUTFLOW WIND GUSTS WILL BE POSSIBLE NEAR AREAS OF SHOWERS AND THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY DOWNPOURS. THE TROPICAL AIR MASS IS EXPECTED TO SHIFT SOUTH OF THE FORECAST AREA ON THURSDAY AND PROVIDE FAIRLY DRY CONDITIONS WITH SOME ISOLATED SHOWERS AND STORMS OVER THE LARAMIE RANGE. THE MONSOONAL MOISTURE IS EXPECTED RETURN TO THE AREA FRIDAY WITH A GOOD CHANCE OF SHOWERS THROUGH THE WEEKEND. MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL GENERALLY RANGE FROM 15 TO 25 PERCENT DURING THE NEXT SEVERAL DAYS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...REC LONG TERM/AVIATION...RE
Hazardous weather outlook, Jul 25, 10:26 AM MDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1026 AM MDT WED JUL 25 2012 WYZ101>119-261000- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1026 AM MDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING. THE BEST CHANCE FOR SHOWERS AND STORMS WILL BE ACROSS THE NORTHERN LARAMIE RANGE TO POINTS EAST-SOUTHEAST BETWEEN WHEATLAND AND TORRINGTON. THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT FREQUENT LIGHTNING STRIKES MAY AID IN INITIATING FIRES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED-TO-SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON FROM FRIDAY THROUGH SUNDAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-261000- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1026 AM MDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING OVER THE WESTERN NEBRASKA PANHANDLE. THE BEST CHANCE OF SHOWERS AND STORMS WILL BE IN THE CENTRAL AND NORTHERN PORTIONS OF THE PANHANDLE. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE...BUT FREQUENT LIGHTNING STRIKES MAY AID IN INITIATING FIRES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED-TO-SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON FROM FRIDAY THROUGH SUNDAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE COX/FINCH
In the hours before
Special weather statement, Jul 25, 3:40 PM MDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
340 PM MDT WED JUL 25 2012
NEZ054-WYZ119-252245-
EAST LARAMIE COUNTY WY-KIMBALL NE-
340 PM MDT WED JUL 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN LARAMIE AND
SOUTHERN KIMBALL COUNTIES UNTIL 445 PM MDT...
AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF PINE BLUFFS...OR 17 MILES WEST OF
KIMBALL...MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
OLIVER CAMPGROUND...
OLIVER RESERVOIR...
KIMBALL AIRPORT...
BUSHNELL...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4111 10411 4128 10405 4120 10342 4100 10350
4099 10369
TIME...MOT...LOC 2140Z 285DEG 15KT 4117 10396
GRIFFITHSpecial weather statement, Jul 25, 6:49 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
649 PM MDT WED JUL 25 2012
WYZ101-102-260145-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
649 PM MDT WED JUL 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE AND WESTERN
NIOBRARA COUNTIES UNTIL 745 PM MDT...
AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF DULL CENTER TO 10 MILES WEST OF BILL TO 9 MILES NORTH OF LAPRELE
RESERVOIR...AND MOVING EAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
DOUGLAS AND BILL AROUND 655 PM MDT.
DULL CENTER AROUND 705 PM MDT.
MANNING RANCH AROUND 725 PM MDT.
LOST SPRINGS AROUND 730 PM MDT.
KEELINE AROUND 740 PM MDT.
LANCE CREEK AROUND 745 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 135 AND
151.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4352 10427 4339 10430 4312 10454 4267 10469
4276 10564 4318 10554 4351 10522 4351 10435
TIME...MOT...LOC 0049Z 275DEG 37KT 4349 10509 4317 10540
4282 10549
RUBINNearby
Special Weather Statements in Wyoming, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.